MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 12/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22 mm amplatzer amulet was implanted using a 14f amulet delivery sheath.On (b)(6) 2025, 24 hours after the implant it was observed that the a moderate pericardial effusion was present requiring a pericardial window.No additional information provided.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was implanted using a 14f amulet delivery sheath.The transseptal puncture was performed at an inferior/mid-anterior location.On (b)(6) 2025, 24 hours after the implant, it was observed that a moderate pericardial effusion was present requiring a pericardial window.No pericardial effusion was noted prior to the procedure.The effusion was located centrally, measured 0.8 cm at its largest dimension, and was circumferential.The physician did not conclude that cardiac tamponade was present.The user believes the amulet device caused the pericardial effusion.During the procedure, the patient¿s activated clotting time (act) was 233, and an additional 7000 units of heparin were administered.There was one partial recapture and one full recapture of the device.The patient was not taking anticoagulant or antiplatelet medication at the time of detection or prior to the procedure.The patient was in sinus bradycardia during the procedure.No protamine or reversal agent was administered during or after the procedure.There were no multiple wire or delivery sheath exchanges, and wire position was not in the upper or lower pulmonary vein.The left atrial pressure at the time of the procedure was 13 mmhg.A versacross wire was placed in the left atrial appendage.The procedure was completed using a 25mm amplatzer amulet.
 
Additional Manufacturer Narrative
It was reported that pericardial effusion was observed, 24 hrs after amulet device implant.Information from field indicated that the amulet was implanted with no reported implant complications.Abbott requested for procedure imaging to review, this was not provided by the site.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the limited information received, the cause of the reported pericardial effusion could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the patient was treated with cardiac surgery.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: medical device problem code: 2993.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23888482
Report Number2135147-2025-07668
Device Sequence Number4771611
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)300630(10)10952502
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10952502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale